Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 22, 2007, 7:19 AM EDT for Elkhart County, Marshall County, Saint Joseph County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2007, 7:19 AM EDT (11:19 UTC)
- Expired
- Mar 22, 2007, 8:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Elkhart County, IN, Marshall County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:30 AM EDT | HAIL 1 | Goshen, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:03 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 221120 SVRIWX INC039-099-141-221200- /O.NEW.KIWX.SV.W.0005.070322T1119Z-070322T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 AM EDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELKHART COUNTY IN NORTH CENTRAL INDIANA NORTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA * UNTIL 800 AM EDT * AT 710 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR LAKEVILLE...OR ABOUT 7 MILES NORTHWEST OF BREMEN...AND MOVING EAST AT 55 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WAKARUSA...JIMTOWN AND OSCEOLA... DUNLAP...SOUTHWEST AND FORAKER... GOSHEN...WATERFORD MILLS AND NEW PARIS... BRISTOL AND MILLERSBURG... MIDDLEBURY... LAT...LON 4160 8636 4138 8631 4153 8563 4180 8572 $$
1 follow-up statement
000 WWUS53 KIWX 221137 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 735 AM EDT THU MAR 22 2007 INC099-141-221145- /O.CAN.KIWX.SV.W.0005.000000T0000Z-070322T1200Z/ ST. JOSEPH IN-MARSHALL IN- 735 AM EDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4168 8606 4145 8606 4153 8563 4180 8572 $$ INC039-221200- /O.CON.KIWX.SV.W.0005.000000T0000Z-070322T1200Z/ ELKHART IN- 735 AM EDT THU MAR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR ELKHART COUNTY... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF DUNLAP...AND MOVING EAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRISTOL...MILLERSBURG AND MIDDLEBURY. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4168 8606 4145 8606 4153 8563 4180 8572 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:27 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 22, 4:27 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT THU MAR 22 2007 .SHORT TERM... CDFNT OVER WI/ERN IA EXPECTED TO MOVE SE ACROSS THE CWA TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS UPSTREAM JUST AHEAD OF THE FRONT FROM ERN WI TO WEST CENTRAL IL. THUS FAR TSTMS HAVE BEEN MAINTAINING INTENSITY/COVERAGE OVERNIGHT. MODELS SUGGEST AIRMASS WILL NOT BE QUITE AS UNSTABLE HERE AS IT WAS UPSTREAM, STILL EXPECT AT LEAST SCT TSTMS TO SURVIVE INTO OUR CWA TODAY. GIVEN LIMITED INSTABILITY (MUCAPE ONLY AROUND 500J/KG) NOT EXPECTING MUCH IN THE WAY OF SVR STORMS DESPITE STRONG WIND FIELDS. DECREASING CLOUDINESS EXPECTED FROM NW-SE BEHIND THE FRONT THIS AFTN AS A WEAK HIGH PRESSURE SYSTEM MOVES INTO THE AREA. AS THIS HIGH MOVES EAST TO LAKE ERIE TONIGHT, MODELS INDICATING SOME OVER- RUNNING SHOWERS AND THUNDERSTORMS WILL REDEVELOP IN OUR AREA AS FRONT LIFTS BACK NORTH. LEANED TOWARD SLOWER TIMING OF NAM BUT DID ADD POPS TO NORTHERN ZONES AND TSTMS TO THE SOUTH. AS FOR TEMPS, HIGHS WILL BE REACHED THIS MORNING AND THEN FALL OFF BEHIND THE FRONT, ESPECIALLY ACROSS NW PORTION OF CWA WITH WINDS VEERING NW OFF LAKE MICHIGAN, THOUGH WITH SUNSHINE RETURNING TO THE AREA IN THE AFTN, THERE WILL BE SOME RECOVERY. LARGE SPREAD IN MOS TEMPS TONIGHT...ESPECIALLY ACROSS NORTHERN ZONES. WITH DRIER AIR IN LOW LEVELS AND LIGHT WINDS THERE IS A POTENTIAL FOR GOOD RADIATIONAL COOLING EARLY BUT INCRSG CLOUDINESS LATE SHOULD KEEP COOLER MET LOWS FROM BEING REACHED. && .LONG TERM... FRIDAY THROUGH WEDNESDAY...OVERALL...THIS PERIOD WILL REMAIN ACTIVE WITH TEMPERATURES GENERALLY MUCH ABOVE NORMAL. A LARGE POSITIVE 500 MB HEIGHT ANOMALY WILL DEVELOP OVER THE REGION NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS DOWNSTREAM OF AN AMPLIFYING TROF. HAVE DISCARDED THE 06Z...12Z AND 18Z GFS RUNS IN LIEU OF THE OLDER 00Z RUN. THE ECMWF AND THE 00Z RUNS OF THE GFS REMAIN REASONABLY CONSISTENT AND CONTINUE TO SHOW SIGNIFICANT TROUGHING DEVELOPING ALONG THE WEST COAST. SOME DIFFERENCES IN SOUTHWARD EXTENT OF COOL FRONT FRIDAY...AND AGAIN NEXT TUESDAY. HOWEVER...WITH THE DEEPENING TROF OUT WEST...THE COOL FRONT SHOULD NOT BE ABLE TO PUSH VERY FAR SOUTH. MORE SPECIFICALLY...FOR FRIDAY...WENT WITH THE SLOWER GFS WITH AN MCS INDICATED TRACKING BASICALLY OVER THE SOUTHERN HALF OF THE FORECAST AREA. SREF ADDS DETAIL IN LOCATION AND EXTENT OF PRECIPITATION AND FOLLOWED THESE TRENDS. HAVE RAISED RAIN/STORM CHANCES TO LIKELY FRIDAY MORNING. FOR FRIDAY NIGHT THROUGH SUNDAY NIGHT...STILL MUCH UNCERTAINTY ON WHERE CONVECTION WILL FIRE ALONG THE FRONT. ONGOING GRIDS/ZFP ARE DRY SATURDAY NIGHT THROUGH SUNDAY NIGHT. LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLY THE ADDITION OF RAIN/STORMS IN AT LEAST ONE OF THESE PERIODS. THE UPPER LEVEL RIDGE SHOULD BECOME MORE PRONOUNCED EARLY NEXT WEEK. THE NEW 00Z GFS MEX TEMPERATURES WERE VERY WARM...THE 72F JUST 4F FROM A RECORD AT FWA MONDAY. RAISED TEMPS EARLY NEXT WEEK GIVEN THIS PATTERN RECOGNITION ALONG WITH THE CONSISTENCY OF THE GFS 00Z RUNS AND THE ECMWF. ALSO...ANALOG SIGNALS SHOULD A LARGE POSITIVE ANOMALY OVER THE REGION EARLY NEXT WEEK. THERE SHOULD BE A WEAK FRONT PASSAGE TUESDAY...MUCH LIKE THE ONE TODAY. HOWEVER...TEMPERATURES SHOULD REMAIN ABOVE NORMAL. && AVIATION... CDFNT FM NRN WI TO CENTRAL WI MOVG SE/25KT. MCS JUST AHEAD OF FRONT WILL LIKELY MOVE THROUGH NRN INDIANA 12Z-18Z. SOME DECREASE IN INSTABILITY EXPECTED OVERNIGHT AND EARLY MORNING AS THE FRONT APPROACHES SO CONTINUED WITH JUST SHRA IN FCST FOR NOW. FRONT SHOULD MOVE THROUGH SBN AROUND 15Z AND FWA 18Z WITH A SHORT PERIOD OF MVFR CIGS FOLLOWING IT AND THEN CLEARING SKIES AND DIMINISHING WINDS AS HIGH PRESSURE MOVES OVER THE AREA IN WAKE OF THE FRONT THU EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LMZ043-046. && SHORT TERM/AVIATION...TAYLOR LONG TERM....SKIPPER
Hazardous weather outlook, Mar 22, 5:48 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 548 AM EDT THU MAR 22 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 548 AM EDT THU MAR 22 2007 /448 AM CDT THU MAR 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY AHEAD OF A COLD FRONT. ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN THE AREA. THE FRONT IS EXPECTED TO STALL TO OUR SOUTH TONIGHT AS A WEAK LOW PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS STATES. THIS WILL LIKELY CAUSE THUNDERSTORMS TO SPREAD BACK INTO SOUTHERN PORTIONS OF THE AREA BY LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WITH BRIEF HEAVY RAINS ARE EXPECTED FRIDAY OVER MAINLY THE SOUTHERN PORTIONS OF THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. MORE STORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS WELL AS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-231000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 548 AM EDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. ALSO SCATTERED THUNDERSTORMS ARE EXPECTED UNTIL MIDDAY CAUSING LOCALLY HIGHER WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...BUT ARE NOT EXPECTED TO BECOME SEVERE. MORE STORMS ARE POSSIBLE SATURDAY AS WELL AS MONDAY AND MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:09 AM EDT | Special Marine Warning | IWX | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.